Vikarabad adulterated toddy incident: Drugs mixed with toddy, probe reveals

Hyderabad: Days after adulterated toddy claimed the lives of two and caused illness among at least 150 people, the excise department’s probe revealed that the shop owners were selling toddy laced with drugs to provide ‘kick’ to the customers.

On January 9, under mysterious circumstances, two of the many who were admitted to hospitals in Vikarabad’s Nawabpet with complaints of giddiness, nausea and fever, died. After it was ascertained that the cause of death was because of adulterated toddy, the excise department has seized over 15 toddy shops in the Mandal.

The investigation said that the shop owners had mixed toddy with drugs. As toddy was not to be supplied in the first week of January, villagers who brought them before-hand consumed it a little later. They developed withdrawal symptoms and fell sick from Thursday night.

READ:  Telangana receives 3.64 lakh doses of Covishield vaccine

As many as 150 people, who were admitted in different hospitals in Vikarabad and Hyderabad were discharged on Monday. Of them, four were admitted again to the hospital when they started behaving abnormally after returning home.

The department said that the affected people are mainly suffering from psychological problems because of withdrawal symptoms. After which the district administration is asked to be on alert to ensure proper treatment to the affected persons. 

Subscribe us on The Siasat Daily - Google News
Back to top button